Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 21, 2021, 2:30 PM CST. It took effect at Feb 22, 2021, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2021, 2:30 PM CST (20:30 UTC)
- In effect from
- Feb 22, 2021, 6:00 AM CST
- Expired
- Feb 22, 2021, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
198 WHUS74 KBRO 212030 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 230 PM CST Sun Feb 21 2021 GMZ150-155-170-175-220430- /O.NEW.KBRO.SC.Y.0017.210222T1200Z-210222T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 230 PM CST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 6 AM to noon CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
779 WHUS74 KBRO 220403 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1003 PM CST Sun Feb 21 2021 GMZ150-155-170-175-221200- /O.CON.KBRO.SC.Y.0017.210222T1200Z-210222T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1003 PM CST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST MONDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 6 AM to noon CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Mejia
460 WHUS74 KBRO 220951 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 351 AM CST Mon Feb 22 2021 GMZ150-155-170-175-221800- /O.CON.KBRO.SC.Y.0017.210222T1200Z-210222T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 351 AM CST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds around 20 kt with gusts near 30 kt expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 6 AM to noon CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 63
510 WHUS74 KBRO 221527 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 927 AM CST Mon Feb 22 2021 GMZ150-155-170-175-221800- /O.CON.KBRO.SC.Y.0017.000000T0000Z-210222T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 927 AM CST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds around 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Baffin Bay to the Rio Grande out 20 nm, Waters from Baffin Bay to the Rio Grande extending from 20 to 60 nm. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
074 WHUS74 KBRO 221808 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1208 PM CST Mon Feb 22 2021 GMZ150-155-170-175-221915- /O.EXP.KBRO.SC.Y.0017.000000T0000Z-210222T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1208 PM CST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The quick push of northerly winds behind the cold front have subsided and seas remain below Small Craft Advisory criteria. However, small craft should still exercise caution this afternoon as winds remain 15 to 20 knots across the lower Texas coastal waters. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 11:23 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 21, 11:23 AM CST, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1123 AM CST Sun Feb 21 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Current observations show a low cloud deck at BRO and HRL and clear skies at MFE. VFR conditions are expected to prevail into this evening. Overnight MVFR ceiling will be seen at BRO and MFE as low level moisture increases. HRL could see brief pockets of MVFR overnight as well. Some models are indicating some very patchy fog developing across Deep South Texas overnight into early Monday morning but with low confidence left out of this TAF package. VFR conditions will return to BRO and possibly MFE by late Monday morning. && .PREV DISCUSSION... /issued 548 AM CST Sun Feb 21 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Satellite images and surface observations indicate mid level clouds moving into the extreme southeast portions of the CWA early this morning. Elsewhere...some patchy fog and low clouds have developed across the remainder of deep south Texas. Ceilings were near 100ft at KHBV to near 200ft at KEBG. Visibilities were near 1/4SM with fog at KEBG to near 4SM with fog at KBKS. Expect VFR conditions across the Rio Grande Valley today through tonight before MVFR conditions develop with low clouds/patchy fog late tonight ahead of a cold front approaching the northern ranchlands. Low level wind shear is expected across the western portions of the CWA this morning before the stronger winds aloft mix down with diurnal heating. PREV DISCUSSION... /issued 351 AM CST Sun Feb 21 2021/ SHORT TERM (Today through Monday): A 500mb trough across the central United States extending southwest into New Mexico today will move eastward tonight bringing a Pacific cold front into north Texas this afternoon and into south Texas tonight. The pressure gradient will increase across the lower Texas coast today ahead of the front and breezy to windy conditions will develop across the Rio Grande Valley and northern ranchlands. In addition...temperatures will warm into the mid 70s to lower 80s across the Rio Grande Valley this afternoon which is near normal to slightly above normal for this time of the year. Patchy fog and isolated showers will develop across the CWA tonight as the front moves into south Texas. The cold front will move through the Rio Grande Valley Mon morning bringing an end to rain chances. Cooler air will filter into deep south Texas Mon afternoon and highs will be in the lower to mid 70s across the Rio Grande Valley. In addition...breezy conditions will develop across the coastal sections of deep south Texas Monday with winds increasing from the north to northeast in the wake of the front. LONG TERM (Monday Night through Saturday): Surface high pressure settles across the region Monday night then slides eastward on Tuesday. South to southeasterly winds return on Tuesday through early Thursday. This will allow temperatures to steadily warm into the 70s on Tuesday and into the low 80s by Wednesday. Another cold front moves through deep south Texas on Thursday and brings a chance of showers to the area Thursday into Thursday night. Rain chances diminish from west to east on Friday as surface high pressure builds into the region. Temperatures are expected to fall back to below normal Friday into Saturday. Models are in fairly good agreement through the first half of the week before diverging towards mid to late week. The ECMWF is warmer than the GFS through the period since the ECMWF does not push a cold front into the area and keeps much of the CWA in warm southerly flow. MARINE (Today through Monday): Moderate to strong south to southeast winds will prevail across the coastal waters today as low pressure across northeast Mexico and high pressure across the eastern United States provides a strong pressure gradient across the lower Texas coast. Will word SCEC across the Laguna Madre and offshore waters today but a SCA may be needed across the bay waters this afternoon. The pressure gradient will weaken across the lower Texas coast tonight as a cold front moves into south Texas. Winds will become light and variable across the western Gulf of Mexico tonight as a result before the front moves through the coastal waters Mon morning. Winds will shift to the north and increase in the wake of the front Monday. Small craft advisories may be needed for the offshore waters Mon morning. Otherwise...SCEC conditions will prevail across the Laguna Madre and offshore waters Monday with moderate to strong north to northeast winds. Monday night through Friday: Conditions improve Monday night into Tuesday as high pressure builds into the region. Moderate winds and seas are expected Tuesday and Wednesday as onshore flow gradually strengthens. Small craft may need to exercise caution at times, especially on the Gulf waters. The next cold front is expected to arrive late in the week. However, some differences between the long term models continue regarding timing and strength of the next front. Small craft advisories may be need Thursday and Friday due to the passage of the next cold front. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 56 68 51 / 10 20 20 0 BROWNSVILLE 76 57 71 50 / 10 20 20 10 HARLINGEN 77 54 72 48 / 10 20 20 0 MCALLEN 78 55 73 48 / 10 20 10 0 RIO GRANDE CITY 81 54 74 46 / 10 20 10 0 SOUTH PADRE ISLAND 69 59 66 57 / 10 20 20 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 68-McGinnis/Aviation
Hazardous weather outlook, Feb 21, 5:59 AM CST, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 559 AM CST Sun Feb 21 2021 TXZ248>255-353-221200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 559 AM CST Sun Feb 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-221200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 559 AM CST Sun Feb 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small craft advisories will likely be needed for the offshore waters of the lower Texas coast Monday. Small craft advisories may be needed for the offshore waters Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ256-257-351-221200- Coastal Willacy-Coastal Cameron-Coastal Kenedy- 559 AM CST Sun Feb 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A moderate risk of rip currents is expected in the surf at area beaches along the lower Texas coast today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible in the surf at area beaches along the lower Texas coast Monday as well as Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.